What are the side effects of Clonazepam?

As you might already know, clonazepam is a generic substance and it is a highly effective medication when it comes to treating conditions such as panic disorders and seizures. It has been present on the market for a long time and it has made its way to the top for its efficacy, but also for its safety. Actually, it has been tested and approved by FDA (Food and Drug Administration) and this is also one of the reasons why doctors recommend and prescribe it very often. However, clonazepam has its side effects just like any other medication. These are not too serious, but you should be familiar with the symptoms and how to treat them.

First of all, the side effects that are most common are also the least serious ones. These may include symptoms such as dry mouth, dizziness, headache, drowsiness, constipation, loss of coordination, increased production of saliva, nausea, runny or stuffy nose and tiredness. In case you experience any of these, you should not panic but remain calm and take a lot of water and the side effects will probably go away in a few hours.

As for those side effects that are a bit more serious, they may include some allergic reactions such as itching, rash, hives, chest tightness, heavy breathing and swelling of the face, lips and tongue. Apart from these, some other symptoms may include blurred vision, changes in behavior, decrease or increase of appetite, decreased or increased amount of urine or painful urination, dark urine, excessive growth or loss of hair, confusion, fever, shills, sore throat, irregular or fast heart rate and changes in mood which may include anxiety, aggression, depression, irritability or nervousness. Further on, there may occur symptoms such as tremor, slurred speech and yellow skin or eyes. Surely, these side effects sound more serious, but they are also not detrimental to your health and will not bring you any permanent harm.

The side effects really occur very rarely, but if you do experience any, whether they require medical help or not, you should inform your doctor anyway. They will instruct you on what to do and how further to behave. It might happen that your body is only adjusting to the new drug and that the side effects will wear off gradually. However, it may also happen that the originally prescribed dosage too high for you and then the doctor will lower it for you.

In a nutshell, clonazepam does have some side effects just like any other medication does. However, the side effects are not too serious and will not bring you any greater harm, but you should inform your doctor about what you have experienced and thus receive from them advice on further actions you should take. The most important thing is not to panic and remain calm. Anyway, if you correctly follow your prescription, the chances for side effects will be very low and you will be able to experience only the good side of the drug.